W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Catalog Number |
PLC231200 |
| Medical Device Problem Codes |
Positioning Failure (1158); Difficult to Advance (2920)
| Health Effect - Clinical Codes |
Obstruction/Occlusion (2422); Thrombosis/Thrombus (4440)
| Date of Event |
07/24/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H6, investigation findings, code c19: the review of the manufacturing records verified that the lot involved in this event met all pre-release specifications.The device remains implanted.Therefore, an engineering evaluation cannot be performed.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
It was reported that on (b)(6) 2024, a patient presenting with an bilateral common iliac and internal iliac aneurysms was treated with a gore® excluder® iliac branch endoprosthesis and a gore® excluder® aaa endoprosthesis.The patient was outside of instructions for use due to the use of gore® viabahn® vbx balloon expandable endoprosthesis (vbx) devices in the internal iliac artery and a proximal left common iliac artery diameter of 13 mm 17 mm is required.The right internal iliac artery was coil embolized.The embolization was difficult and took 2 hours.The main iliac branch component (ibe) was deployed successfully but the physician was unable to advance the 12 fr gore® dryseal flex introducer sheath over and into the gate.A smaller sheath was successfully used instead.The last vbx was deployed at the gate of the ibe just proximal to the long marker of the flow divider because a 8lx79mm vbx shortens slightly when post-dilated.The trunk ipsilateral leg was successfully implanted but the physician encountered problems in the connection between the ibe and the trunk upsilateral leg.After having deployed a few centimeters in the gate of the trunk ipsilateral leg, the physiciain pulled the wire back to let the graft conform to the anatomy, but could not easily push the graft up because the sheath was too far down.The deployment hub of the catheter was already touching the sheath.Because the physician already partially deployed the flared limb, they had no choice but to continue.The physician managed to get the flared limb marker to be at the level of the ibe flow divider but there was no flow into the internal.The physician tried to push the flared limb up with a bare 16 fr sheath and also pull it from above with a molding balloon, but the flared limb did not move.Due to the bad image quality of the mobile c-arm, the physician could not see if the flared limb was catching on anything or if the vbx was deployed too high above the long marker.It was reported that the left internal iliac artery was occluded.
Event or Problem Description
It was reported that on (b)(6) 2024, a patient presenting with bilateral common iliac and internal iliac aneurysms was treated with a gore® excluder® iliac branch endoprosthesis and a gore® excluder® aaa endoprosthesis.Use of multiple gore® viabahn® vbx balloon expandable endoprosthesis (vbx devices) was also required.Bxa055902e/(b)(6) implanted in left internal iliac (most distal), bxal087902e/(b)(6) implanted in left internal iliac, and bxal087902e/(b)(6) implanted in left internal iliac (most proximal, in ibe gate).Limitations were discussed with the physician.The right internal iliac artery was coil embolized.The embolization was difficult and took 2 hours.The main iliac branch component (ibe) was deployed successfully but the physician was unable to advance the 12fr gore® dryseal flex introducer sheath over and into the gate.A smaller sheath was successfully used instead, and post cannulation of the internal iliac artery, vbx device(s) were tracked through without any issues.The last vbx device (serial#(b)(6)) was deployed at the gate of the ibe just proximal to the long marker of the flow divider, because an 8lx79mm vbx device shortens slightly when post-dilated.All vbx devices remain implanted.The trunk ipsilateral leg was successfully implanted but the physician encountered problems in the connection between the ibe and the trunk main body.After having deployed a few centimeters in the gate of the trunk ipsilateral leg, the physician pulled the wire back to let the graft conform to the anatomy but could not easily push the graft up because the sheath was too far down.The deployment hub of the catheter was already touching the sheath.Because the physician already partially deployed the contralateral limb component (plc231200), they had no choice but to continue.The physician managed to get the contralateral limb marker to be at the level of the ibe flow divider but there was no flow into the internal.The physician tried to push the contralateral limb up with a bare 16fr sheath and also pull it from above with a molding balloon, but the contralateral limb did not move.Due to the bad image quality of the mobile c-arm, the physician could not see if the contralateral limb was catching on anything or if the vbx device was deployed too high above the long marker.It was reported that the left internal iliac artery was occluded.
Additional Manufacturer Narrative
Additional manufacturer narrative: b5, describe event or problem: updated information.H6, health effect ¿ clinical code: replaced code e0514 with e2328.H6, health effect ¿ impact code: replaced code f24 with e2328.H6, component code: added code g04122, g04044.H6, type of investigation: replaced code b17 with b20, added b15, b14, b11.H6, investigation findings: replaced code c21 with c23.H6, investigation conclusions: replaced code d16 with d1102.Imaging evaluation summary: one time-point imaging was available for evaluation (pre-implantation cta dated (b)(6) 2024).However, images do not allow for evaluation in relation to the reported complaint without post implantation or intra-operative imaging.The cause of the reported potential malfunction, device deployed in location other than intended resulting in internal iliac occlusion, was attributed to the contralateral leg device catching on the deployed vbx device and deploying the contralateral limb without the guidewire in the lumen.This complaint was initiated based on information received from the field.The reported information indicates a potential device malfunction, related to the device not being deployed at the intended location resulting in lack of flow to the internal iliac artery, has occurred.The provided images do not allow for evaluation in relation to the reported complaint without post implantation or intra-operative imaging.The cause of the reported potential malfunction of the device not being deployed where intended is attributed to the physician retracting the guidewire during deployment of the contralateral limb.The guidewire should remain in place throughout the duration of the advancement of the catheter, deployment of the device and retraction of the guidewire.Therefore, this investigation is complete.Relevant concomitant medical devices: gore® viabahn® vbx balloon expandable endoprosthesis bxa055902e/(b)(6): udi-di: (b)(4) mfr#: 2017233-2024-05504 gore® viabahn® vbx balloon expandable endoprosthesis bxal087902e/(b)(6) udi-di: (b)(4) mfr#: 2017233-2024-05505 gore® viabahn® vbx balloon expandable endoprosthesis bxal087902e/(b)(6) udi-di: (b)(4) mfr#: 2017233-2024-05506.